Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
Avatar universal

New member - Norco withdrawal, help!

Hi all, 29 year old female. Was taking 10-325 norco for over a year for neck disc problems. It got bad. I ended up taking more than prescribed. Somehow I always found a way. I need to be done. I have a family and a career and can't be this person. Day 2 of w/d for like the 5th time. I try to taper and always fail. I'm also on Valium and Effexor. Will this help? I don't have the ability to sleep through it or anything with a toddler and all. Not ready to talk to the doctor in hopes I can get it under control because I am in extreme pain and don't want to screw myself over in the future if I end up needing meds after surgery. Support, advice, anything would help. I just don't trust myself to not find a way to find pills somehow. Right now insomnia and bowel problems are the worst part. Afraid more is to come. I just can't even get up and clean the house or read a book. I just lie in bed zoning to Netflix when I can which is maybe 2 hours a day during nap time. Help me, please.
7 Responses
1742220 tn?1331356727

hey bitzy, do you know the thomas recipe?  ive pasted it here (below) and i'll write more in another post


Thomas Detox Recipe

PLEASE NOTE: I am not a doctor, simply a long-time Rx opiate junkie who has had many opportunities to develop a way to detox. This is a recipe for at-home self-detox from opiates based on my experience as well as that of many other addicts. It is not intended as professional medical advice. It is always wise to make sure none of the recipe ingredients or procedures conflict with medications you may be taking. Likewise, if you have any medical condition, disease, allergy or any other health issue, consult your doctor before using the recipe. Thanks, Thomas

This recipe is designed for cold turkey opiate detox. It assumes that you can get about 5 to 7 days away from your job or household responsibilities during which you can sleep, veg and act as miserable as you feel. Opiate WD mimics the symptoms of the common flu, so, if you need a smokescreen, hide behind a bad case of the flu.

If you can't take time off to detox, I recommend you follow a taper regimen using your drug of choice or suitable alternate -- the slower the taper, the better.

For the Recipe, You'll need:

1. Valium (or another benzodiazepine such as Klonopin, Librium, Ativan or Xanax). Of these, Valium and Klonopin are best suited for tapering since they come in tablet form. Librium is also an excellent detox benzo, but comes in capsules, making it hard to taper the dose. Ativan or Xanax should only be used if you can't get one of the others.

2. Imodium (over the counter, any drug or grocery store).

3. L-Tyrosine (500 mg caps) from the health food store.

4. Strong wide-spectrum mineral supplement with at least 100% RDA of Zinc, Phosphorus, Copper and Magnesium.

5. Vitamin B6 caps.

6. Access to hot baths or a Jacuzzi (or hot showers if that's all that's available).

How to use the recipe:

Begin your detox with regular doses of Valium (or alternate benzo). Start with a dose high enough to produce sleep. Before you use any benzo, make sure you're aware of how often it can be safely taken. Different benzos have different dosing schedules. Taper your Valium dosage down after each day. The goal is to get through day 4, after which the worst WD symptoms will subside. You shouldn't need the Valium after day 4 or 5.

During detox, hit the hot bath or Jacuzzi as often as you need to for muscle aches. Don't underestimate the effectiveness of hot soaks. Spend the entire time, if necessary, in a hot bath. This simple method will alleviate what is for many the worst opiate WD symptom.

Use the Imodium aggressively to stop the runs. Take as much as you need, as often as you need it. Don't take it, however, if you don't need it.

At the end of the fourth day, you should be waking up from the Valium and experiencing the beginnings of the opiate WD malaise. Upon rising (empty stomach), take the L-Tyrosine. Try 2000 mgs, and scale up or down, depending on how you feel. You can take up to 4,000 mgs. Take the L-Tyrosine with B6 to help absorption. Wait about one hour before eating breakfast. The L-Tyrosine will give you a surge of physical and mental energy that will help counteract the malaise. You may continue to take it each morning for as long as it helps. If you find it gives you the "coffee jitters," consider lowering the dosage or discontinuing it altogether. Occasionally, L-Tyrosine can cause the runs. Unlike the runs from opiate WD, however, this effect of L-Tyrosine is mild and normally does not return after the first hour. Lowering the dosage may help.

With breakfast, take the mineral supplement.

As soon as you can force yourself to, get some mild exercise such as walking, cycling, swimming, etc. This will be hard at first, but will make you feel considerably better.

PLEASE NOTE: If you have any medical complications, first check with your doctor before detoxing to verify that this regimen is safe for you
1742220 tn?1331356727
so ... you know yourself and some people can't taper.  that's ok.  i'm not a doctor but the anti-depressant might help.  i went on some after i got through the worst of w/d, but idk that that was the 'right' way to do it.  it helps me.  it sounds VERY difficult with a toddler.  but i think that for the first few days, at least, all you're going to be able to do a lot of is the netflix thing.  if you can get out and walk a little, that will help, you'll feel better.  you are doing a great job!  insomnia is one of the worst parts, that may last for a while.  but again, exercise will help.  keep posting and hope you feel better soon

Meegan
Avatar universal
Hi, Bitzy. First thing I was told was that I HAVE to cease all pill contacts. You yourself said it's the 5th time. It will be the 6th if you don't cut your sources. Block your dealer. Cancel and 'scripts you might have. None of us can trust ourselves, it's not a willpower thing, it's an addiction.  If you are truly ready, and beyond sick and tired of being sick and tired, you'll do this.

Most of us cannot taper, if we could, we wouldn't be addicts. Just bite the bullet and keep doing cold turkey. Tapering just prolongs the agony anyway.

As we always say, it's easy to get clean, it's not easy to stay clean. Detox is the easy part. Staying clean, facing why we turn to pills is the part that really needs to be addressed. That where aftercare comes in.

Keep posting for support.
495284 tn?1333894042
COMMUNITY LEADER
Great advice Meegy and jifmoc.  

Not only do those pills turn on us emotionally they also turn on us for pain control.  You will feel more pain for awhile as that is rebound pain.  Many of us actually found our pain got better once we were off them.  I hope you can talk with your doctor and be honest about this.  Once you have hit the point you are at control is no longer an option.  The AD med should help but be careful with the valium.  You can do this and so worth this fight~
1742220 tn?1331356727
:)  ty DS

Yeah when i reread the Thomas Recipe i honestly did not remember that part about valium.  i agree with Sarah, be careful with that.  Coming off benzos was WAY harder than vicodin for me and coming off vicodin was tough.

i too had a lot of pain when i was using that mysteriously disappeared ...

good luck bitzy keep going
Avatar universal
I know right where your at I was there not to long ago I'm 7 weeks clean I was taking over 200mg oxy a day prescribe by my doc for a back injury I wanted to come off those nasty pills for yrs but scared I couldn't handle the pain yes my back hurts but I no longer count my pills run out early panic on omg what I'm I going to do get more pills spend money we didn't have so I wouldn't go in withdrawal it's done I'm a mom with a career been with my job 22 yrs my kids are into sports I live in a great neighborhood and I'm a addict man that's hard to swallow but I did it and you cam to i never thought in million years I would have allowed myself to do this and my brother died of a herion OD he was 18  it won't happen overnight you have to get aftercare that's a must keep us posted this community saved my life it cam safe yours too
317787 tn?1473358451
Meegy! This is great! I had forgotten we lost the Thomas Recipe, thanks so much! I put it in a journal in case someone else might need it.

Talking to everyone, is there anything we should remove?

Corey I am so sorry for the loss of your brother.  Thank you for sharing.

Thank you all, Dee
Have an Answer?
Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.